MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDIA® URETHRAL CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDIA® URETHRAL CATHETER
Model Number 802410
Medical Device Problem Code Biocompatibility (2886)
Health Effect - Clinical Code Urinary Tract Infection (2120)
Date of Event 03/23/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the patient had urinary tract infection and although there was no allegation against the product.Historically, the patient was provided with the touchless plus catheter.But as per the sample received on (b)(6) 20201, the touchless plus unisex catheter was not returned, instead the customer returned bardia urethral red rubber catheters.It was unknown whether medical intervention was provided.
 
Additional Manufacturer Narrative
The reported event was inconclusive due to lack of information.90 unopened red rubber urethral catheters were returned in original packaging.13 catheters were selected according to sampling plan.As urinary tract infection can be caused by no drainage due to the catheter having no drainage eye, the catheters were inspected for drainage eyes.All 13 catheters were noted to have drainage eyes.Using a di water fountain, di water was attempted to be passed through the drainage lumen of the 13 catheters.Water was able to be passed through all 13 catheters with no occlusions noted.As the patient¿s anatomy was unknown, unable to determine if the product led to a urinary tract infection (uti), therefore the reported event is inconclusive.A potential root cause for this failure could be patient sensitivity to materials.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "adverse reactions urinary tract infection bleeding from the urethra irritation of the urethra instructions for intermittent catheters: 1.Wash your hands thoroughly with soap and water.2.Remove catheter from the pack.3.Position yourself comfortably, cleaning the opening of the urethra and surrounding area.4.Gently insert rounded end of catheter into urethra.5.When urine stops flowing, remove catheter from urethra.6.Dispose of catheter in accordance with local rules and regulations.7.Wash your hands." correction: h.H11: section a through f - the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.H3 other text : the actual/suspected device was inspected.
 
Event or Problem Description
It was reported that the patient had urinary tract infection and although there was no allegation against the product.Historically, the patient was provided with the touchless plus catheter.Per sample received on 23mar2020, it was noted that a bardia urethral red rubber catheter was received for evaluation.It was unknown whether medical intervention was provided.

Brand Name
BARDIA® URETHRAL CATHETER
Common Device Name
URETHRAL CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
yonic anderson
8195 industrial blvd
covington 30014
7707846100
MDR Report Key11689433
Report Number1018233-2021-02191
Device Sequence Number3073363
Product Code KOD
UDI-Device Identifier00801741018336
UDI-Public(01)00801741018336
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date12/31/2024
Device Model Number802410
Device Catalogue Number802410
Device Lot NumberNGEX4975
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/23/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/23/2021
Supplement Date Received by Manufacturer12/03/2021
Initial Report FDA Received Date04/19/2021
Supplement Report FDA Received Date12/10/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/03/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale